Alert archive / Texas / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Lubbock, TX

January 18, 201515 counties in Texas

NWS Lubbock, TX issued this red flag warning at Jan 18, 2015, 3:36 AM CST for 15 counties in Texas. It took effect at Jan 18, 2015, 12:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 18, 2015, 3:36 AM CST (09:36 UTC)
In effect from
Jan 18, 2015, 12:00 PM CST
Expired
Jan 18, 2015, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 18, 12:00 PM CSTWILDFIRE 04 Sw Memphis, TXSPOKE WITH SHERIFF ABOUT WILDFIRE OF UNKNOWN SIZE... INTENSITY AND SOURCE ALONG CR23

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2948 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WWUS84 KLUB 180936
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
336 AM CST SUN JAN 18 2015

TXZ022>026-028>032-190000-
/O.NEW.KLUB.FW.W.0001.150118T1800Z-150119T0000Z/
CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-LAMB-HALE-FLOYD-MOTLEY-
COTTLE-
336 AM CST SUN JAN 18 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR MOST OF THE SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH
PLAINS AND NORTHERN ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* WIND...SOUTHWEST AT 20 TO 25 MPH...WITH HIGHER GUSTS.

* HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURES...AROUND 15 DEGREES ABOVE AVERAGE.

* FUELS...DORMANT AND DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
2 follow-up statements
068 
WWUS84 KLUB 182050
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CST SUN JAN 18 2015

TXZ034>038-190000-
/O.EXA.KLUB.FW.W.0001.000000T0000Z-150119T0000Z/
HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
250 PM CST SUN JAN 18 2015

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR MOST OF THE
SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS AND NORTHERN
ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WIND...SOUTHWEST AT 20 TO 30 MPH...WITH HIGHER GUSTS.

* HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURES...AROUND 20 DEGREES ABOVE AVERAGE.

* FUELS...DORMANT AND DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ022>026-028>032-190000-
/O.CON.KLUB.FW.W.0001.000000T0000Z-150119T0000Z/
CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-LAMB-HALE-FLOYD-MOTLEY-
COTTLE-
250 PM CST SUN JAN 18 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR
MOST OF THE SOUTHERN TEXAS PANHANDLE...NORTHERN SOUTH PLAINS AND
NORTHERN ROLLING PLAINS...

* WIND...SOUTHWEST AT 20 TO 30 MPH...WITH HIGHER GUSTS.

* HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURES...AROUND 20 DEGREES ABOVE AVERAGE.

* FUELS...DORMANT AND DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
539 
WWUS84 KLUB 190003
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
603 PM CST SUN JAN 18 2015

...RED FLAG WARNING WAS ALLOWED TO EXPIRE...

.COOLING TEMPERATURES AND DECREASING WIND SPEEDS HAVE RESULTED IN
A REDUCED RISK FOR RED FLAG CONDITIONS. ALTHOUGH RH VALUES WILL
REMAIN AT OR SLIGHTLY BELOW 15 PERCENT FOR ANOTHER HOUR...WIND
SPEEDS HAVE DECREASED ENOUGH TO ALLOW THE RED FLAG WARNING TO
EXPIRE.

TXZ022>026-028>032-034>038-190115-
/O.EXP.KLUB.FW.W.0001.000000T0000Z-150119T0000Z/
CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-LAMB-HALE-FLOYD-MOTLEY-
COTTLE-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
603 PM CST SUN JAN 18 2015

...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND HIGH FIRE DANGER FOR MOST OF THE SOUTHERN TEXAS
PANHANDLE...NORTHERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS...

RH VALUES WILL INCREASE THROUGH THE OVERNIGHT HOURS AND WIND
SPEEDS WILL GRADUALLY FALL BELOW 10 MPH OVER THE NEXT FEW HOURS.
THEREFORE...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE.

$$

JORDAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 18, 3:29 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 18, 3:29 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
329 AM CST SUN JAN 18 2015

.SHORT TERM...
ANOTHER MILD AND BREEZY TO WINDY DAY WILL CLOSE OUT THE WEEKEND...
THOUGH TODAY THE GUSTY WINDS WILL BE FROM THE SOUTHWEST.

LIGHT SOUTHWESTERLY WINDS HAVE ALREADY TAKEN HOLD OVER THE SOUTH
PLAINS EARLY THIS MORNING BEHIND A DEPARTING SURFACE RIDGE. THESE
WINDS WILL INTENSIFY LATER THIS MORNING AS SURFACE PRESSURES FALL IN
THE LEE OF THE CENTRAL/SOUTHERN ROCKIES UNDER NORTHWEST FLOW ALOFT
AND IN ADVANCE OF A WEAK EMBEDDED DISTURBANCE. THE STRONGEST WINDS
ARE EXPECTED ACROSS THE SOUTHERN PANHANDLE INTO THE NORTHERN SOUTH
AND ROLLING PLAINS...WHERE SUSTAINED SPEEDS OF 20-30 MPH WILL BE
COMMON. FURTHER TO THE SOUTH...WINDS WILL AVERAGE IN THE 15-25 MPH
RANGE. ON THE POSITIVE SIDE...THE STRONG DOWNSLOPING WINDS AND
ABUNDANT SUNSHINE WILL PROVIDE A MILD WINTER DAY...WITH HIGHS WELL
INTO THE 60S...WITH EVEN LOWER 70S A GOOD POSSIBILITY FOR THE LOWER
ELEVATIONS. UNFORTUNATELY...THE WARMTH...WIND AND DRY WEATHER WILL
ALSO RAISE THE FIRE DANGER /SEE THE FIRE WEATHER SECTION FOR
DETAILS/.

THE WINDS WILL QUICKLY DROP OFF THIS EVENING...THEN TURN MORE
WESTERLY THEN NORTHWESTERLY TONIGHT AS A SURFACE TROUGH SAGS INTO
THE REGION. THE LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW
TEMPERATURES TO TUMBLE AGAIN TONIGHT...WITH LOWS BY MONDAY MORNING
RANGING FROM THE UPPER 20S AND LOWER 30S ON THE CAPROCK TO MID/UPPER
30S AT MANY SPOTS IN THE ROLLING PLAINS.

&&

.LONG TERM...
MEDIUM-RANGE GUIDANCE IS SLOWLY CONVERGING ON A SOLUTION FOR NEXT
WEEK/S STORM SYSTEM...HOWEVER SIGNIFICANT DIFFERENCES PERSIST FOR
OUR AREA.

THE WEEK IS EXPECTED TO START OUT DRY AND MILD WITH TEMPS ON MLK
DAY MAINLY IN THE MID TO UPPER 60S. A COLD FRONT MOVES THROUGH
EARLY TUESDAY MORNING...AS A RESULT TEMPS TUESDAY WILL DROP BACK
TO NEAR 50 NORTH AND 60 SOUTH..AND NRLY WINDS WILL BE BREEZY IN
THE AFTERNOON. MEANWHILE...A STRONGLY TILTED UPPER TROUGH WILL
SLIDE SEWD THROUGH THE GREAT BASIN AND INTER-MOUNTAIN REGIONS INTO
THE 4-CORNERS AND DESERT SW. WE SHOULD SEE INCREASING CLOUD COVER
WEDNESDAY AS THE SYSTEM APPROACHES WEST TEXAS. IN GENERAL...THE
PRIMARY FORCING WITH THIS SYSTEM APPEARS TO BE FOCUSED TO OUR
SOUTH AS THE TROUGH SAGS INTO NRN MEXICO ON THURSDAY...ALTHOUGH
THERE IS AN INDICATION OF A SECONDARY AREA OF LIFT AND MOISTURE
DEVELOPING ACROSS NRN NM AND POSSIBLY INTO THE WESTERN TX
PANHANDLE LATE WEDNESDAY. IN ADDITION...THERE WILL LIKELY BE
ANOTHER SMALL SHORTWAVE DIVING SWD THROUGH THE HIGH PLAINS DURING
THIS TIME...THIS MAY GENERATE SOME LIFT FARTHER NORTH. THE EXACT
TIMING AND TRACKS OF THESE FEATURES ARE STILL IN FLUX AND POPS ARE
LIMITED TO 20 TO 30 PERCENT WEDNESDAY NIGHT AND
THURSDAY...ALTHOUGH WE BUMPED THEM UP TO NEAR 40 PERCENT IN OUR SRN
ZONES. GUIDANCE TEMPS CONTINUE TO TREND A BIT WARMER...WITH
DAYTIME TEMPS IN THE 40S AND NIGHTTIME TEMPS IN THE 20S
AND 30S. THUS WE WILL INDICATE A RAIN AND SNOW MIX FOR NOW WITH
THE POTENTIAL FOR SNOW ACCUMULATIONS LOOKING QUITE LIMITED. THIS
SYSTEM WILL BE FAIRLY PROGRESSIVE AND WE EXPECT PRECIP CHANCES TO
END BY LATE THURSDAY WITH SHORTWAVE RIDGING AND WARMER TEMPS
ARRIVING FRI AND CONTINUING INTO SAT.

&&

.FIRE WEATHER...
GUSTY...MILD AND DRY SOUTHWESTERLY WINDS WILL RESULT IN A PERIOD OF
ELEVATED TO CRITICAL FIRE WEATHER ACROSS THE AREA THIS AFTERNOON.
THE STRONGEST WINDS /SUSTAINED AT 20-25 MPH AT THE 20 FT LEVEL/ WILL
AFFECT THE SOUTHERN TEXAS PANHANDLE INTO THE NORTHERN SOUTH PLAINS
AND NORTHERN ROLLING PLAINS. THESE WINDS WILL BE PAIRED WITH
TEMPERATURES AROUND 15 DEGREES ABOVE AVERAGE AND RH VALUES FALLING
TO 10-17 PERCENT...WHICH WILL PROVIDE A PERIOD OF CRITICAL FIRE
WEATHER. GIVEN THIS...WE HAVE DECIDED TO HOIST A RED FLAG WARNING
FOR MOST OF THE NORTHERN 2 ROWS OF THE CWA...EXCLUDING THE FAR
WESTERN COLUMN WHERE WINDS MAY BE SLIGHTLY LOWER AND HUMIDITIES A
TOUCH HIGHER. TO THE SOUTH AND WEST OF THE RED FLAG WARNING...WIND
SPEEDS SHOULD BE A LITTLE LOWER...BUT THE MILD AND DRY CONDITIONS
WILL STILL RESULT IN ELEVATED TO BRIEFLY CRITICAL CONDITIONS...AND A
FIRE DANGER WILL BE ISSUED. CONDITIONS WILL QUICKLY IMPROVE THIS
EVENING AS WINDS DIMINISH.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        63  28  63  34  50 /   0   0   0   0   0
TULIA         67  29  65  33  51 /   0   0   0   0   0
PLAINVIEW     67  31  66  33  52 /   0   0   0   0   0
LEVELLAND     66  31  67  33  54 /   0   0   0   0   0
LUBBOCK       67  32  67  33  54 /   0   0   0   0   0
DENVER CITY   66  31  68  34  54 /   0   0   0   0   0
BROWNFIELD    66  30  66  33  54 /   0   0   0   0   0
CHILDRESS     73  37  70  36  56 /   0   0   0   0   0
SPUR          68  37  68  35  56 /   0   0   0   0   0
ASPERMONT     70  38  69  37  61 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: TXZ022>026-028>032.

&&

23/33
Hazardous weather outlook, Jan 18, 3:36 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
336 AM CST SUN JAN 18 2015

TXZ021>044-190945-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
336 AM CST SUN JAN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

GUSTY SOUTHWESTERLY WINDS...MILD TEMPERATURES AND DRY CONDITIONS
WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER THIS AFTERNOON. THE
WORST CONDITIONS WILL BE ACROSS MUCH OF THE SOUTHERN
PANHANDLE...NORTHERN SOUTH PLAINS AND NORTHERN ROLLING
PLAINS...WHERE A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM.
ELSEWHERE...A FIRE DANGER STATEMENT IS IN EFFECT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.